Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Applications of group actions on finite complexes to Hilbert cube manifolds

Author: Leon Stagg Newman
Journal: Proc. Amer. Math. Soc. 62 (1977), 183-187
MSC: Primary 57E25; Secondary 57A20
MathSciNet review: 0431236
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any compact Hilbert cube manifold M such that ${\tilde H_\ast }(M,{Z_p})$, there exists an embedding g of M into the Hilbert cube Q such that $g(M)$ is the fixed point set of a semifree periodic homeomorphism of Q with period p. A counterexample is given to the conjecture that any two proper homotopic period p homeomorphisms of a Hilbert cube manifold such that the homeomorphisms revolve trivially about a unique fixed point are equivalent. A counterexample is also given for the case where the fixed point set is empty.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57E25, 57A20

Retrieve articles in all journals with MSC: 57E25, 57A20

Additional Information

Keywords: Hilbert cube manifolds, semifree periodic homeomorphisms, fixed point set, simple homotopy equivalence, CW-complex
Article copyright: © Copyright 1977 American Mathematical Society